Alert archive / Michigan / Gale Warnings in 2016
Gale Warning 33, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Dec 7, 2016, 9:34 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2016, 9:34 AM EST (14:34 UTC)
- Expired
- Dec 8, 2016, 3:56 AM EST
- In force
- 18 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
308 WHUS73 KDTX 071434 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 934 AM EST WED DEC 7 2016 ...GUSTS TO GALES OVER CENTRAL LAKE HURON... .WELL MIXED WESTERLY FLOW HAS DEVELOPED OVER THE GREAT LAKES REGION IN THE WAKE OF THE COLD FRONT THAT PUSHED THROUGH LAST EVENING. WESTERLY WIND GUSTS OF 30 TO 34 KNOTS ARE EXPECTED TODAY. SMALL CRAFT ADVISORIES REMAIN IN EFFECT UNTIL THURSDAY MORNING AS FREQUENT GUSTS OF 25 TO 30 KNOTS CONTINUE. WINDS WILL SHIFT TO THE NORTHWEST AND GRADUALLY DIMINISH FRIDAY. WINDS ARE FORECASTED TO BE RELATIVELY WEAK ON SATURDAY AS HIGH PRESSURE SLIDES THROUGH THE REGION. WINDS TO STRENGTHEN OUT OF THE SOUTH AGAIN ON SUNDAY. LHZ421-441-080315- /O.UPG.KDTX.SC.Y.0081.000000T0000Z-161209T0300Z/ /O.NEW.KDTX.GL.W.0033.161207T1434Z-161208T0300Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 934 AM EST WED DEC 7 2016 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 28 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ363-462-080300- /O.NEW.KDTX.GL.W.0033.161207T1434Z-161208T0300Z/ LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 934 AM EST WED DEC 7 2016 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 28 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ422-442-443-080315- /O.CON.KDTX.SC.Y.0081.000000T0000Z-161209T0300Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 934 AM EST WED DEC 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THURSDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 PM EST THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JVC
3 follow-up statements
004 WHUS73 KDTX 072048 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 348 PM EST WED DEC 7 2016 ...GUSTS TO GALES OVER CENTRAL LAKE HURON... .GUSTS TO LOW END GALES WILL EASE THIS EVENING ALLOWING THE GALE WARNING TO EXPIRE ON SCHEDULE. HOWEVER...GUSTY SOUTHWEST WINDS WILL CONTINUE TO GUST TO NEAR-GALES THROUGH THE DAY THURSDAY. A COLD FRONT WILL TRACK FROM NORTHERN LAKE HURON THURSDAY AFTERNOON TO LAKE ERIE THURSDAY NIGHT. FRONTAL PASSAGE WILL BE ACCOMPANIED BY A WIND SHIFT TO THE NORTHWEST IN ADDITION TO AN INCREASE IN LAKE EFFECT SNOW SQUALLS. BUILDING HIGH PRESSURE SOUTH OF THE GREAT LAKES WILL ALLOW MODERATE WINDS TO TAKE HOLD FOR THE END OF THE WEEK BEFORE THE ARRIVAL OF THE NEXT LOW SUNDAY INTO MONDAY. LHZ363-421-441-462-080300- /O.CON.KDTX.GL.W.0033.000000T0000Z-161208T0300Z/ LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 348 PM EST WED DEC 7 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 28 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 PM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ422-442-443-080315- /O.CON.KDTX.SC.Y.0081.000000T0000Z-161209T0300Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 348 PM EST WED DEC 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THURSDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SS
267 WHUS73 KDTX 080258 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 958 PM EST WED DEC 7 2016 ...GALE FORCE GUSTS THROUGH CENTRAL LAKE HURON... .GUSTS TO LOW END GALES WILL EASE OVERNIGHT ALLOWING THE GALE WARNING TO EXPIRE BY 4 AM. HOWEVER...SOUTHWEST WINDS WILL CONTINUE TO GUST AROUND 30 KNOTS THROUGH THE DAY THURSDAY. A COLD FRONT WILL TRACK FROM NORTHERN LAKE HURON THURSDAY AFTERNOON TO LAKE ERIE THURSDAY NIGHT. THE FRONTAL PASSAGE WILL BE ACCOMPANIED BY A WIND SHIFT TO THE NORTHWEST IN ADDITION TO AN INCREASE IN LAKE EFFECT SNOW SQUALLS. BUILDING HIGH PRESSURE SOUTH OF THE GREAT LAKES WILL ALLOW MODERATE WINDS TO TAKE HOLD FOR THE END OF THE WEEK BEFORE THE ARRIVAL OF THE NEXT LOW SUNDAY INTO MONDAY. LHZ363-421-441-462-080900- /O.EXT.KDTX.GL.W.0033.000000T0000Z-161208T0900Z/ LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 958 PM EST WED DEC 7 2016 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EST THURSDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE WEST WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 PM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ422-442-443-081500- /O.CON.KDTX.SC.Y.0081.000000T0000Z-161209T0300Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 958 PM EST WED DEC 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THURSDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 24 KNOTS FROM THE WEST WITH GUSTS UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 PM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BT
971 WHUS73 KDTX 080856 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 356 AM EST THU DEC 8 2016 ...GUSTY WINDS CONTINUE THROUGH TONIGHT... .WESTERLY WIND ENVIRONMENT REMAINS WELL MIXED OVER LAKE HURON THIS MORNING AS COLD, CYCLONIC FLOW REMAINS THE DOMINANT FEATURE. WINDSPEEDS HAVE CONSISTENTLY EASED BELOW GALE FORCE CRITERIA. AS A RESULT, THE GALE WARNING FOR CENTRAL LAKE HURON HAS BEEN ALLOWED TO EXPIRE THIS MORNING. A COLD FRONT WILL TRACK FROM NORTHERN LAKE HURON THIS AFTERNOON TO LAKE ERIE TONIGHT. FRONTAL PASSAGE WILL BE ACCOMPANIED BY A WIND SHIFT TO THE NORTHWEST IN ADDITION TO AN INCREASE IN LAKE EFFECT SNOW SQUALLS. BUILDING HIGH PRESSURE SOUTH OF THE GREAT LAKES WILL ALLOW MODERATE WINDS TO TAKE HOLD FOR THE END OF THE WEEK BEFORE THE ARRIVAL OF THE NEXT LOW SUNDAY INTO MONDAY. LHZ421-082115- /O.CAN.KDTX.GL.W.0033.000000T0000Z-161208T0900Z/ /O.EXA.KDTX.SC.Y.0081.000000T0000Z-161209T0300Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY- 356 AM EST THU DEC 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE WEST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ441-082115- /O.CAN.KDTX.GL.W.0033.000000T0000Z-161208T0900Z/ /O.EXB.KDTX.SC.Y.0081.000000T0000Z-161209T1500Z/ PORT AUSTIN TO HARBOR BEACH MI- 356 AM EST THU DEC 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE WEST WITH GUSTS UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ363-462-081000- /O.CAN.KDTX.GL.W.0033.000000T0000Z-161208T0900Z/ LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 356 AM EST THU DEC 8 2016 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WARNING. $$ LCZ460-LEZ444-082115- /O.EXA.KDTX.SC.Y.0081.000000T0000Z-161209T0300Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 356 AM EST THU DEC 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 22 KNOTS FROM THE WEST WITH GUSTS UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EST THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ442-443-082115- /O.EXT.KDTX.SC.Y.0081.000000T0000Z-161209T1500Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 356 AM EST THU DEC 8 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST FRIDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 23 KNOTS FROM THE WEST WITH GUSTS UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ422-082115- /O.CON.KDTX.SC.Y.0081.000000T0000Z-161209T0300Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 356 AM EST THU DEC 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 24 KNOTS FROM THE WEST WITH GUSTS UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EST THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DRK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Dec 7, 6:49 AM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Dec 7, 6:49 AM EST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
649 AM EST Wed Dec 7 2016
.AVIATION...
Deep cyclonic flow and low level cold air advection that developed
overnight has led to a favorable pattern for persistent lake effect
stratocumulus. Expecting extensive stratus canopy to range near the
VFR/MVFR threshold today. Active subsidence in the midlevels will
limit any precipitation today and tonight. Light lake effect snow
showers are not expected to develop until late morning hours on
Thursday. Despite the well mixed environment sub inversion, there is
extensive model support for a relatively weaker wind profile.
For DTW...Despite steeper low level lapse rates, west winds today
are expected to range between 10 and 20 knots. Strong model
consensus in extensive stratus today. Some question on whether or
not some cloud could scatter out late afternoon or early evening.
However, some slight veering in the 1500 to 3000 ft agl layer and
additional moisture advection will lead to thickening cloud again
overnight.
//DTW Threshold Probabilities...
* High for ceiling 5000 ft or less today and tonight.
&&
.PREV DISCUSSION...
Issued at 332 AM EST Wed Dec 7 2016
DISCUSSION...
First of a series of fronts rotating around a stacked low pressure
system is currently sweeping across lower MI. The low is currently
over Ontario but will be slowly shearing SW to NE across the Great
Lakes as a jet streak tracking through the base of the trough
creates height falls across the Ohio Valley which stretches out the
mature low. This first front will start the shift in the weather
pattern locally ushering in the first phase of cooler air. 850mb
temps will fall to around -5 to -10C today with westerly flow cold
air advection out of the northern Plains and Midwest. Even with CAA
over Lake MI, lake effect will struggle to reach eastern MI as
convective depths struggle to reach 4kft with the unfavorable
east/west fetch across the lake. Still could see some afternoon
flurries but don't expect accumulations today. High temps will only
be in the mid 30s today.
A second weak front will pass through Thursday morning ushering the
next level of cold air into the region as 850mb temps fall further to
-10 to -15C. Model soundings show convective depths increasing
slightly but still lacking the good fetch over the water to saturate
enough to make it to the east side of the state. Do expect the
flurries or light snow showers to increase in coverage with the
colder air Thursday morning. A stronger trough rotating around the
back of the exiting low will sink south through MI Thursday evening.
This will veer winds to the northwest thus increasing the fetch over
the lakes. Convective depths also look to increase further possibly
to around 7kft. In addition, the trough will lay out west to east
across the favorable I 94 corridor early Thursday night which could
add a necessary forcing mechanism to get a lake effect band to
stretch into the area. This time frame will be highlighted at the
best chance to see some light accumulations of snow. Hires models
are advertising a second band extending south into the Saginaw
Valley area from near Traverse City. Updates likely as models come
more in line. Highs Thursday will struggle to hit 30F.
Shortwave ridge will slide over on Friday while a surface low tracks
across the Ohio Valley. This will lessen the chances of lake effect
but cold air will remain locked in place with highs again staying in
the upper 20s.
The next notable system will make landfall from the Pacific on
Friday, targeting the Great Lakes Saturday night through Sunday
night. As cyclogenesis commences over the plains, ridge
amplification over MI will bring about southerly flow and warm air
/moisture advection. Models still struggle to converge on a solution
for the strength of the low and depth of the upper level trough that
will develop as the system is still days away from being sampled
with upper air instrumentation. They have however stuck with the
timing for the most part and the idea that a system with a good deal
of moisture will pass through the area for the latter half of the
weekend. Currently, thermal profiles are leaning toward colder
solutions which would lead to mainly a snow event.
MARINE...
Well mixed westerly flow has developed over the Great Lakes region
in the wake of the cold front that pushed through last evening.
Westerly wind gusts of 30 to 34 knots are expected today, with any
marginal gusts to low end gales being brief and highly localized.
Will adhere to consistency and forgo the issuance of a Gale Warning.
Small craft advisories remain in effect until Thursday morning as
frequent gusts of 25 to 30 knots continue. Winds will shift to the
northwest and gradually diminish Friday. Winds are forecasted to be
relatively weak on Saturday as high pressure slides through the
region. Winds to strengthen out of the south again on Sunday.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory until 10 PM EST Thursday FOR LHZ421-422-
441>443.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
AVIATION.....CB
DISCUSSION...DRK
MARINE.......CB
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Dec 7, 4:13 AM EST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 413 AM EST WED DEC 7 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-081000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 413 AM EST WED DEC 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ACCUMULATING SNOW IS POSSIBLE SATURDAY NIGHT AND SUNDAY AS LOW PRESSURE IS PROJECTED TO TRACK THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-081000- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 413 AM EST WED DEC 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS OF LAKE HURON INCLUDING SAGINAW BAY. REFER TO THE LATEST MARINE WEATHER WARNING AND FORECAST MESSAGES FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NEARSHORE WATERS OF LAKE HURON INCLUDING SAGINAW BAY. REFER TO THE LATEST MARINE WEATHER WARNING AND FORECAST MESSAGES FOR ADDITIONAL INFORMATION. SMALL CRAFT ADVISORY MAY BE NEEDED FOR LAKES ST CLAIR AND ERIE LATER TONIGHT AND THURSDAY AS WESTERLY WINDS INCREASE BEHIND A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW,WEATHER.GOV/DETROIT. DRK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.